Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 15, NWS North Platte, NE

November 12, 2014Deuel County, Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this wind chill advisory at Nov 12, 2014, 1:20 PM MST for Deuel County, Garden County, Sheridan County, Nebraska. It took effect at Nov 12, 2014, 5:00 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2014, 1:20 PM MST (20:20 UTC)
In effect from
Nov 12, 2014, 5:00 PM MST
Expired
Nov 13, 2014, 9:00 AM MST
In force
16 hr
Issued by
NWS North Platte, NE

Counties Deuel County, NE, Garden County, NE, Sheridan County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -169 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
-169 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WWUS43 KLBF 122020
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CST WED NOV 12 2014

...BITTER COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING...

.ARCTIC AIR REMAINS IN PLACE. WIND WILL COMBINE WITH THE ARCTIC
AIR AND PRODUCE DANGEROUSLY COLD WIND CHILLS TONIGHT INTO 
WEDNESDAY MORNING.

NEZ004-022-056-131600-
/O.NEW.KLBF.WC.Y.0015.141113T0000Z-141113T1600Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
120 PM MST WED NOV 12 2014

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 AM MST THURSDAY. 

* WIND CHILL VALUES...20 TO 25 DEGREES BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TAYLOR
1 follow-up statement
518 
WWUS43 KLBF 130940
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 AM CST THU NOV 13 2014

...BITTER COLD WIND CHILLS TONIGHT INTO THURSDAY MORNING...

.ARCTIC AIR REMAINS IN PLACE. WIND WILL COMBINE WITH THE ARCTIC
AIR AND CONTINUE TO PRODUCE DANGEROUSLY COLD WIND CHILLS THIS
MORNING.

NEZ004-022-056-131600-
/O.CON.KLBF.WC.Y.0015.000000T0000Z-141113T1600Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
240 AM MST THU NOV 13 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WIND CHILL VALUES...20 TO 25 DEGREES BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Nov 12, 10:58 AM MST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 12, 10:58 AM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 AM CST WED NOV 12 2014

.SYNOPSIS...
ISSUED AT 351 AM CST WED NOV 12 2014

WATER VAPOR IMAGERY SHOWED A BROAD CYCLONIC CIRCULATION OVER
MONTANA...WYOMING AND THE DAKOTAS WITH DARKENING INDICATING AN
UPPER TROUGH ACROSS SASKATCHEWAN...ALBERTA...NORTHERN IDAHO AND
WASHINGTON. AT THE SURFACE...A 1046MB HIGH WAS CENTERED ALONG THE
ALBERTA-MONTANA BORDER. THE HIGH WAS JAMMED ALONG THE EASTERN
SLOPE OF THE ROCKIES WITH ONLY WEAK UPPER CIRCULATION TO FORCE
THE AIR MASS SOUTH.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM CST WED NOV 12 2014

BREEZY CONDITIONS ARE EXPECTED TO CONTINUE TODAY IN CENTRAL AND
WESTERN NEBRASKA. APPARENT TEMPERATURES THIS MORNING ARE RUNNING
A LITTLE LOWER THAN THOUGHT LAST NIGHT. AS A RESULT...WE ARE
ADDING SEVERAL ZONES TO THE WIND CHILL ADVISORY THIS MORNING AND
ADDING TWO HOURS TO THE DURATION.

THE ARCTIC AIR MASS IS LIKELY TO CONTINUE ALONG THE EASTERN SLOPE
OF THE ROCKIES THROUGH AT LEAST TONIGHT. IT IS POSSIBLE THAT A
WIND CHILL ADVISORY MAY BE NEEDED FOR TONIGHT...AND WE WILL
CONSIDER IT AFTER THE CURRENT ADVISORY FOR THIS MORNING AND EARLY
AFTERNOON EXPIRES.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 351 AM CST WED NOV 12 2014

ARCTIC AIR GETS RECYCLED ACROSS THE CANADIAN PLAINS AND GREAT
LAKES DURING THE LONG TERM...WITH TEMPERATURES TO REMAIN AT OR
BELOW FREEZING UNTIL NEXT WEEK.

AFTER THE CHILLY START TO THURSDAY THE CENTER OF THE SFC HIGH WILL
BE SLOW TO PUSH EAST. WHILE WINDS WILL BE LIGHTER...TEMPS WILL
STRUGGLE TO WARM. GUIDANCE IN THE TEENS...HOWEVER SUBSIDENCE FROM
THE HIGH SHOULD HELP FOR A MOSTLY SUNNY DAY AND HAVE TEMPS ON THE
WARM SIDE OF GUIDANCE.

BY THURSDAY NIGHT THE HIGH SHIFTS OVER THE MID MISSOURI RVR VALLEY
AS A MID LEVEL DISTURBANCE DRIFTS ACROSS THE CENTRAL ROCKIES. THIS
WILL NUDGE INTO THE WESTERN SANDHILLS AS EARLY AS THURSDAY
NIGHT...WITH MORE OF AN IMPACT ON FRIDAY. MODELS HAVE DEEP DGZ
HOWEVER MOISTURE IS MARGINAL AND LIFT LESS THAN IMPRESSIVE. HAVING
SEEN THE FLURRIES/LIGHT SNOW THAT DEVELOPED YESTERDAY...BELIEVE
THIS WILL BE SIMILAR WITH LIGHT SNOW/FLURRIES TO LIFT NE ACROSS
THE CWA. WITH TEMPS WARMING DURING THE AFTERNOON ALTHOUGH CLOUDS
WILL LIMITING THE WARMING...THE DEPTH DIMINISHES ENOUGH THAT
EXPECT MAINLY FLURRIES EXPECTED. SNOW AMOUNTS THROUGH FRIDAY
AFTERNOON LIKELY TO BE A DUSTING TO LOCALLY LESS THAN INCH AS THE
SYSTEM IS PROGRESSIVE.

FRIDAY NIGHT THE NEXT REINFORCING COLD FRONT MOVES ACROSS THE
AREA. THIS AIR MASS NOT AS COLD AS THE CURRENT AIR MASS OVER THE
HIGH PLAINS...HOWEVER TEMPS STILL STRUGGLE TO GET ABOVE FREEZING.
THERE IS A CHANCE FOR LIGHT SNOW ASSOCIATED WITH THE FRONTAL
PASSAGE AND POST FRONTAL ON SATURDAY. AT THIS TIME AMOUNTS LOOK
TO BE LIGHT AS TOP DOWN SATURATION WILL LIMIT SNOW PRODUCTION.
HOWEVER EVEN AN INCH OR TWO WILL LEAD TO NEEDED CHANGES /LOWERING/
OF TEMPS GOING FORWARD SUNDAY INTO MONDAY. AT THIS TIME TRENDED
DOWN TEMPS FOR SUNDAY AND MONDAY AS EXPECT AT LEAST A DUSTING OF
SNOW. THIS WILL CONTINUED TO BE MONITORED CLOSELY.

MODELS HAVE PUSHED TROUGH AXIS EAST BY LATE MONDAY INTO TUESDAY
WITH THE WESTERN RIDGING EXPANDING SLIGHTLY TO THE EAST....MORE SO
IN THE GFS THAN THE ECMWF. 850 MB TEMPS WARM ABOVE 0C AND MOS
GUIDANCE FINALLY IS ABOVE FREEZING FOR MOST SITES ON TUESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1148 AM CST WED NOV 12 2014

BITTER COLD ARCTIC AIR CONTINUES TO RESIDE ACROSS THE REGION.
SCATTERED AREAS OF STRATUS AND MVFR CEILINGS CAN BE EXPECTED
ONCE AGAIN THIS AFTERNOON. LIGHT SNOW SHOWERS WILL ALSO BE
POSSIBLE...MAINLY ACROSS NORTHERN NEBRASKA. DRIER AIR SHOULD MOVE
INTO THE AREA OVERNIGHT...WITH CLOUDS DISSIPATING AND VFR
CONDITIONS TO PREVAIL. NORTHWEST WINDS WILL CONTINUE INTO THIS
EVENING AT 10 TO 20 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR NEZ004-
005-022>025-035-036-094.

&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...MASEK
AVIATION...TAYLOR
Hazardous weather outlook, Nov 12, 3:34 AM MST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 AM CST WED NOV 12 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-131045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
434 AM CST WED NOV 12 2014 /334 AM MST WED NOV 12 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

VERY COLD WIND CHILLS ARE EXPECTED THIS MORNING AND AGAIN LATE
TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

VERY COLD WIND CHILLS ARE EXPECTED THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.